# SDR 2008FA0000457

- Difficulty date: July 10, 2008
- Submitted: July 18, 2008
- Operation: General aviation
- Aircraft: N662AJ
- Make and model: Cirrus SR20
- Aircraft serial: 1632
- Engine: Cont IO360ES
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 07010003
- Condition: Burned
- Location: Left
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ROUTINE MAINT, THE LT MAGNETO WAS DISCOVERED OUT OF TIME TO ENGINE.  WAS UNABLE TO RE-TIME MAG WITHOUT RE-STABBING.  WHEN REMOVED, OPENED COVER AND FOUND INTERNAL PLASTIC COMPONENTS BURNED WITH SIGNIFICANT AMOUNT OF LOOSE (BURNED) PLASTIC PARTS LOOSE WITHIN MAGNETO.  THIS MAGNETO WAS SUPPLIED WITH NEW ENGINE 261.3 HOURS AGO, OTHER THAN MAG TO ENGINE TIMING BEING OFF, THERE WAS NO INDICATION (OPERATIONALLY) OF A PROBLEM.  THIS IS FIRST TIME HAVE SEEN THIS KIND OF DAMAGE TO MAGNETO AND HAVE IT STILL OPERATE.  PERFORM 500 HR INTERNAL INSP OF MAGS AND BEING HALF WAY THERE, IT THEORETICALLY WOULD NOT HAVE BEEN DISCOVERED UNTIL 500 HOUR MARK OR TOTAL FAILURE OF MAGNETO.  (K)
